MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34112
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Activation Failure (3270)
Health Effect - Clinical Code Unspecified Kidney or Urinary Problem (4503)
Date of Event 05/02/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Complaint called in by dm on (b)(6) 2022--did (b)(6) 2022.As reported to customer relations: "stent was implanted sometime in march, exact date unknown.Doing follow-up hydronephrosis (difficulty urinating) and patient has other stuff going on, and the stent was observed not draining (or not helping the kidney to drain).Doctor says the patient's condition is worse than prior to the implant.Doctor planning additional procedure for today ((b)(6) 2022) to remove the stent." did any unintended section of the device remain inside the patient¿s body? if yes, please describe.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? if yes, please describe.Did the patient require any additional procedures due to this occurrence? yes if yes, please describe.Did the product cause or contribute to the need for additional procedures? yes if yes, please specify additional procedures and provide details.See event description.Has the complainant reported any adverse effects on the patient due to this occurrence? hydronephrosis, possibly other issues.Has the complainant reported that the product caused or contributed to the adverse effects? yes please specify adverse effects and provide details.General questions for all complaints: are any images available for review? n/a, yes, no.What was the target location for the stent? what part of the body the device was removed from? what device was removed? what instrument was used to remove it? please specify the storage conditions of the device at the facility, particularly those relating to light and temperature if the stent was removed what was used to complete the procedure? what was the length of the indwell time? what disease mode was the physician trying to treat? what type and size wire guide was used with the device? did the device come with a pigtail straightener? n/a, yes, no.If yes, was the pigtail straightener used? n/a, yes, no.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, before, after did the user attempt to attach the tapered end of the stent to the inserter? n/a, yes, no.Was this device assembled outside of the body? n/a, yes, no.Did the patient require any additional procedures as a result of this event? n/a, yes, no.What intervention (if any) was required? was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.If yes, please specify what was observed and where on the device it was observed.Should the event involve metallic resonance (rms) stents, request the following: was the stent stored in strong light (e.G.In a pyxis maching) or in direct sunlight? was there difficulty advancing the stent to the target location? how often was the stent checked during the in-dwelling time? what method was used? was the patient using calcium supplementation? was force required to remove the stent? was encrustation evident on the stent? what is the source of the extrinsic compression? if caused by a tumor, what is the tumor type? what is the stage of the tumor?.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Supplemental report is being submitted due to additional information received: additional information provided by dm on 02jun2022: " ¿ is any patient information (age, weight, gender, pre-existing conditions, anatomical characteristics, etc.) available? no ¿ what procedure was being performed when the issue was discovered? (i apologize if you said this, i thought i asked but couldn¿t find the answer) renal ultrasound.¿ did any unintended section of the device remain inside the patient¿s body? o if yes, please describe.No.¿ was the patient hospitalized or was there prolonged hospitalization due to this occurrence? o if yes, please describe.No.¿ did the patient require any additional procedures due to this occurrence? o if yes, please describe.Yes, stent was removed.¿ did the product cause or contribute to the need for additional procedures? if yes, please specify additional procedures and provide details.See above.¿ has the complainant reported any adverse effects on the patient due to this occurrence? see below.¿ has the complainant reported that the product caused or contributed to the adverse effects? the stent was placed to relieve the hydronephrosis, it did not perform correctly.O please specify adverse effects and provide details.¿ are any images available for review? n/a, yes, no.¿ what was the target location for the stent? ureter.¿ did anything have to be removed from the patient? n/a, yes, no.O if yes, please specify: ¿ (i) what part of the body the device was removed from? ureter.¿ (ii) what device was removed? rms stent.¿ (iii) what instrument was used to remove it? grasper.¿ please specify the storage conditions of the device at the facility, particularly those relating to light and temperature.Stored inside, not exposed to light or extreme temps.¿ if the stent was removed what was used to complete the procedure? reusable grasper.¿ what was the length of the indwell time? approximately 4 weeks.¿ what disease mode was the physician trying to treat? hydronephrosis.¿ what type and size wire guide was used with the device?.035 sensor wire.¿ did the device come with a pigtail straightener? n/a, yes, no.O if yes, was the pigtail straightener used? n/a, yes, no.¿ did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, before, after.¿ did the user attempt to attach the tapered end of the stent to the inserter? n/a, yes, no.¿ was this device assembled outside of the body? n/a, yes, no.¿ were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no.O if yes, please specify what was observed and where on the device it was observed.¿ was the stent stored in strong light (e.G.In a pyxis maching) or in direct sunlight? no.¿ was there difficulty advancing the stent to the target location? no.¿ how often was the stent checked during the in-dwelling time? 4 weeks.O what method was used? renal ultrasound.¿ was the patient using calcium supplementation? unknown.¿ was force required to remove the stent? no.¿ was encrustation evident on the stent? no.¿ what is the source of the extrinsic compression? unknown.O if caused by a tumor, what is the tumor type? o what is the stage of the tumor?"--did (b)(6) 2022.
 
Event or Problem Description
This follow up mdr is being submitted to capture the lab evaluation: complaint device was returned and evaluated on 29-jul-2022: stent returned.Encrustation noted on the pigtails.Pigtail curls slightly raised.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Device evaluation: the rms-060028-r device of lot number c1879495 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Document review prior to distribution rms-060028-r devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the manufacturing records for rms-060028-r of lot number c1879495 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1879495.It should be noted, an nc code was noted on the work order, however this was subsequently reworked and would not have attributed to this complaint issue.It should be noted that the instructions for use states the following: ¿individual variations of interaction between stents and the urinary system are unpredictable¿.There is no evidence to suggest the user did not follow the ifu.Image review: n/a.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to the stent failing to maintain patency possibly due to the encrustation which was noted during laboratory evaluation.It should be noted there were significant attempts made to attain clarification regarding when the hydronephrosis occurred.The additional information has been requested.Once received, the file will then be updated accordingly.Per clinical input ¿i would imagine that the hydronephrosis was present before the stent was placed.Hydronephrosis is swelling of the kidney before of a build up of urine because of an obstruction.It sounds like in this case the stent failed to provide patency so the hydronephrosis would have persisted.I note the cause of the obstruction is not noted in the complaint ie.Whether it was due to extrinsic compression from a tumour for example.It is also unusual for stent encrustation to happen after only a short indwell time but not impossible.It could be that the stent encrustation was the cause of the obstruction.¿ summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 09-nov-2022.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key14540918
Report Number3001845648-2022-00310
Device Sequence Number6568406
Product Code FAD
UDI-Device Identifier10827002341125
UDI-Public(01)10827002341125(17)241028(10)C1879495
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Device Expiration Date10/28/2024
Device Model NumberG34112
Device Catalogue NumberRMS-060028-R
Device Lot NumberC1879495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date05/02/2022
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/03/2022
05/03/2022
05/03/2022
Initial Report FDA Received Date05/30/2022
Supplement Report FDA Received Date06/30/2022
08/26/2022
12/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown